Alert archive / California / Wind Advisories in 2015
Wind Advisory 18, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 11, 2015, 1:40 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 12, 2015, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 1:40 PM PDT (20:40 UTC)
- In effect from
- May 12, 2015, 2:00 PM PDT
- Expired
- May 13, 2015, 2:31 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS76 KSGX 112040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT MON MAY 11 2015 ...BREEZY WESTERLY WINDS IN THE DESERTS TUESDAY THROUGH EARLY WEDNESDAY... .A LOW PRESSURE TROUGH MOVING ACROSS THE REGION WILL CREATE BREEZY WESTERLY WINDS OVER PORTIONS OF THE DESERTS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH THE PERIOD. CONDITIONS WILL IMPROVE LATE WEDNESDAY MORNING. CAZ060-062-065-120500- /O.NEW.KSGX.WI.Y.0018.150512T2100Z-150513T1500Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 140 PM PDT MON MAY 11 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 8 AM PDT WEDNESDAY. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...TUESDAY AFTERNOON WEDNESDAY MORNING. * LOCATIONS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS... AND WIND-FAVORED PORTIONS OF THE DESERTS...SUCH AS THE NORTHERN COACHELLA VALLEY NORTH OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. INTERSTATES 10 AND 8 LIKELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
5 follow-up statements
456 WWUS76 KSGX 120424 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 924 PM PDT MON MAY 11 2015 ...BREEZY WEST WINDS IN THE DESERTS TUESDAY THROUGH EARLY WEDNESDAY... .A TROUGH MOVING ACROSS THE REGION WILL GENERATE GUSTY WEST WINDS TO 50 MPH OVER PORTIONS OF THE DESERTS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. CONDITIONS WILL IMPROVE BY LATE WEDNESDAY MORNING. CAZ060-062-065-121300- /O.CON.KSGX.WI.Y.0018.150512T2100Z-150513T1500Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 924 PM PDT MON MAY 11 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO 8 AM PDT WEDNESDAY... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...TUESDAY AFTERNOON WEDNESDAY MORNING. * LOCATIONS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS... INCLUDING THE SAN GORGONIO PASS INTO THE NORTHERN COACHELLA...AND NEAR THE FOOTHILLS OF EAST FACING MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. INTERSTATES 10 AND 8 LIKELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
684 WWUS76 KSGX 121305 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 605 AM PDT TUE MAY 12 2015 ...BREEZY WEST WINDS IN THE DESERTS TUESDAY THROUGH EARLY WEDNESDAY... .A TROUGH MOVING ACROSS THE REGION WILL GENERATE GUSTY WEST WINDS TO 50 MPH OVER PORTIONS OF THE DESERTS THIS AFTERNOON THROUGH WEDNESDAY MORNING. CONDITIONS WILL IMPROVE BY LATE WEDNESDAY MORNING. CAZ060-062-065-122100- /O.CON.KSGX.WI.Y.0018.150512T2100Z-150513T1500Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 605 AM PDT TUE MAY 12 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH WEDNESDAY MORNING. * LOCATIONS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS... INCLUDING THE SAN GORGONIO PASS INTO THE NORTHERN COACHELLA... AND NEAR THE FOOTHILLS OF EAST FACING MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. INTERSTATES 10 AND 8 LIKELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
300 WWUS76 KSGX 122047 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 147 PM PDT TUE MAY 12 2015 ...BREEZY WEST WINDS IN THE DESERTS THROUGH EARLY WEDNESDAY... .A TROUGH MOVING ACROSS THE REGION WILL GENERATE GUSTY WEST WINDS TO 50 MPH OVER PORTIONS OF THE DESERTS THIS AFTERNOON THROUGH WEDNESDAY MORNING. CONDITIONS WILL IMPROVE BY LATE WEDNESDAY MORNING. CAZ060-062-065-130500- /O.CON.KSGX.WI.Y.0018.150512T2100Z-150513T1500Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 147 PM PDT TUE MAY 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WINDS...WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH WEDNESDAY MORNING. * LOCATIONS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS... INCLUDING THE SAN GORGONIO PASS INTO THE NORTHERN COACHELLA... AND NEAR THE FOOTHILLS OF EAST FACING MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. INTERSTATES 10 AND 8 LIKELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
828 WWUS76 KSGX 130439 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 PM PDT TUE MAY 12 2015 ...GUSTY WEST WINDS IN THE DESERTS THROUGH WEDNESDAY MORNING... .A TROUGH MOVING ACROSS THE REGION WILL GENERATE GUSTY WEST WINDS TO 50 MPH OVER PORTIONS OF THE DESERTS THIS AFTERNOON THROUGH WEDNESDAY MORNING. CONDITIONS WILL IMPROVE BY LATE WEDNESDAY MORNING. CAZ060-062-065-131500- /O.CON.KSGX.WI.Y.0018.000000T0000Z-150513T1500Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 939 PM PDT TUE MAY 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH WEDNESDAY MORNING. * LOCATIONS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS... INCLUDING THE SAN GORGONIO PASS INTO THE NORTHERN COACHELLA... AND NEAR THE FOOTHILLS OF EAST FACING MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. INTERSTATES 10 AND 8 LIKELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
538 WWUS76 KSGX 130931 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 231 AM PDT WED MAY 13 2015 CAZ060-062-065-131045- /O.CAN.KSGX.WI.Y.0018.000000T0000Z-150513T1500Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 231 AM PDT WED MAY 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. THE WINDS IN THE DESERTS HAVE FALLEN BELOW ADVISORY LEVELS. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 11, 9:42 AM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 11, 9:42 AM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 942 AM PDT MON MAY 11 2015 .SYNOPSIS... SEASONAL WEATHER TODAY WITH THE WARMEST WEATHER THIS WEEK. BREEZY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS LATE TUESDAY AND COOLER AS A WEAK TROUGH SWINGS THROUGH THE REGION. LOW PRESSURE TO OUR NORTH WILL HELP DEEPEN THE MARINE LAYER AND EXTEND THE LOW CLOUDS FARTHER INLAND EACH NIGHT THROUGH THURSDAY. PRECIPITATION IS EXPECTED TO RETURN EARLY FRIDAY THROUGH EARLY SATURDAY AS AN UPPER-LEVEL LOW MOVES NEAR THE REGION...IN ADDITION TO MUCH COOLER WEATHER AND BREEZY WEST WINDS IN THE MOUNTAINS AND DESERTS. SLIGHTLY WARMER AND FAIR WEATHER THIS WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AT 9 AM PDT...WATER VAPOR SATELLITE IMAGERY DISPLAYED A WEAK UPPER-LEVEL RIDGE OVER SW CA...AND AN UPPER-LEVEL TROUGH OVER NORTHERN CA. VISIBLE SATELLITE SHOWED LOW CLOUDS ALONG THE COAST AND VALLEYS IN SAN DIEGO AND ORANGE COUNTY...AND SOME HIGH CLOUDS OVER THE REGION. SURFACE OBSERVATIONS REPORTED LOW CLOUD BASES AROUND FROM 600 TO 1200 FT MSL AND TOPS TO 1800 FT MSL. WEAK RIDGING WILL CONTINUE OVER THE REGION TODAY. SUBSIDENCE FROM THE HIGH AND WEAK ONSHORE FLOW WILL CREATE SLIGHTLY WARMER WEATHER TODAY COMPARED TO YESTERDAY...WITH HIGHS RISING TO NEAR SEASONAL NORMALS. THE MARINE LAYER WILL BE SHALLOW AGAIN TONIGHT...WITH NIGHT AND MORNING LOW CLOUDS/FOG BEING RESTRICTED TO THE COAST AND AROUND 20 MILES INLAND. A TROUGH WILL MOVE ACROSS THE REGION TUESDAY AS AN UPPER-LEVEL LOW TRACKS ACROSS OREGON/NORTHERN CA. THIS WILL CREATE A DEEPER MARINE LAYER...A RETURN OF BELOW NORMAL HIGH TEMPERATURES AND BREEZY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS. INCREASING ONSHORE PRESSURE GRADIENTS WILL SUPPORT WESTERLY WIND GUSTS OF 40 TO 50 MPH LATE TUESDAY AFTERNOON AND TUESDAY NIGHT THROUGH MOUNTAIN PASSES AND ALONG ADJACENT DESERT MOUNTAIN SLOPES. CONFIDENCE IS INCREASING IN AN UPPER-LEVEL LOW DIGGING SOUTH ALONG THE WEST COAST THE END OF THE WORK WEEK...CREATING PRECIPITATION OVER THE REGION SOUTHERN CA. HOWEVER...MODELS DIFFER SOME IN THE DETAILS. THE 11/0000 UTC ECMWF TRACKS A 556DM H500 LOW OVER THE AREA FRIDAY AFTERNOON...WHILE THE 11/0600 UTC GFS HAS SHIFTED THE LOW FURTHER NORTH OVER CENTRAL CA. PRECIP AMOUNTS HAVE INCREASED SLIGHTLY IN RECENT MODEL RUNS...WITH PRECIPITABLE WATER AMOUNTS NOW UP TO 1.00 INCH OFF THE COAST. IF THE LOW TRACKS MORE TO THE NORTH...THEN THUNDERSTORM CHANCES WILL DIMINISH OVER SW CA AND LOWEST SNOW LEVELS WILL RISE COMPARED TO THE CURRENT FORECAST OF 5500 TO 6500 FT. IN ADDITION...A MORE NORTHERLY TRACK OF THE LOW WILL SUPPORT STRONGER WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS. FOR NOW...CONSENSUS IS PRECIP BEGINNING EARLY FRIDAY AND ENDING EARLY SATURDAY...WITH BREEZY WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS AS THE SYSTEM TRACKS EAST. SLIGHT WARMING NEXT SUNDAY AND MONDAY AS HEIGHTS BUILD ALOFT AND THE LOW CONTINUES TO OUR EAST...WITH A DEEP MARINE LAYER REMAINING IN PLACE. && .AVIATION... 111615Z...WIDESPREAD LOW CLOUDS ALONG THE SAN DIEGO COAST AND BROKEN IN ORANGE COUNTY WITH MVFR CEILINGS SAN AND IFR FOR KCRQ. BASES ARE 500 TO 1200 AGL WITH A TOP NEAR 1700 FEET MSL. STRATUS HAS BEEN SLOW TO DISSIPATE UNDER INVERSION BUT WILL CONTINUE TO THIN AND BURN THROUGH 18 UTC. TREND FOR TONIGHT AND TUESDAY IS INCREASING MARINE LAYER DEPTH AND HIGHER BASES DUE TO ONSHORE FLOW AND COOLING ALOFT AS A PACIFIC TROUGH PASSES TO OUR NORTH. ONSET OF STRATUS DECK AND MVFR IS EXPECTED 02 TO 04Z THIS EVENING. && .MARINE... 900 AM...NO HAZARDOUS MARINE WEATHER EXPECTED THROUGH THURSDAY. A STORM SYSTEM COULD PRODUCE HAZARDOUS WINDS AND WEATHER FRIDAY. && .SKYWARN... SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JJT AVIATION/MARINE...TARDY
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.